Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 520, NWS Pueblo, CO

August 3, 2023Fremont County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 3, 2023, 4:36 PM MDT for Fremont County, Pueblo County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2023, 4:36 PM MDT (22:36 UTC)
Expired
Aug 3, 2023, 5:15 PM MDT
In force
39 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fremont County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.6 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WUUS55 KPUB 032236
SVRPUB
COC043-101-032315-
/O.NEW.KPUB.SV.W.0520.230803T2236Z-230803T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
436 PM MDT Thu Aug 3 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Fremont County in central Colorado...
  Northwestern Pueblo County in southeastern Colorado...

* Until 515 PM MDT.

* At 436 PM MDT, a severe thunderstorm was located 10 miles southeast
  of Penrose, or 14 miles northeast of Junkins Burn Scar, moving east
  at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Southwestern Pueblo, Pueblo West, Pueblo Reservoir and Penrose. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near the Pueblo Reservoir, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3824 10501 3835 10501 3840 10466 3814 10468
TIME...MOT...LOC 2236Z 273DEG 10KT 3829 10494 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
1 follow-up statement
713 
WWUS55 KPUB 032253
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
453 PM MDT Thu Aug 3 2023

COC043-032302-
/O.CAN.KPUB.SV.W.0520.000000T0000Z-230803T2315Z/
Fremont CO-
453 PM MDT Thu Aug 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3825 10485 3837 10489 3840 10466 3819 10468
TIME...MOT...LOC 2252Z 273DEG 10KT 3829 10488 

$$

COC101-032315-
/O.CON.KPUB.SV.W.0520.000000T0000Z-230803T2315Z/
Pueblo CO-
453 PM MDT Thu Aug 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN PUEBLO COUNTY...

At 452 PM MDT, a severe thunderstorm was located 7 miles west of
Pueblo Reservoir, or 14 miles west of Pueblo, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Southwestern Pueblo, Pueblo West and Pueblo Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near the Pueblo Reservoir, get away from the water and move 
indoors or inside a vehicle. remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3825 10485 3837 10489 3840 10466 3819 10468
TIME...MOT...LOC 2252Z 273DEG 10KT 3829 10488 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:09 PM MDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 3, 3:09 PM MDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
309 PM MDT Thu Aug 3 2023

.SHORT TERM...(This evening through Friday)
Issued at 303 PM MDT Thu Aug 3 2023

Key Messages:

1) MCS is expected over Kiowa, Bent, and Prowers Counties. Under the
MCS - 2+ inch hail, 80 mph winds, and an isolated tornado are all
possible.

2) Calm day expected tomorrow.

Meteorological Discussion:

Thunderstorms, as of now, are having trouble developing (perhaps too
dry in the mid-levels or later trough passage), so the timing has
been pushed back a little bit. As storms develop off of the
topography and over the I-25 corridor, the main risk will be gusty
winds up to 60 mph. Soundings and mesoanalysis show that there is
still around 1000 J/kg of CAPE over the I-25 corridor, so isolated
1 inch hail is still possible. As storms move east, we are still
expecting an MCS to form, but the question is how far south it
will develop. The majority of the data does suggest that it will
develop to the north of Pueblo's CWA, then clip Kiowa and
possibly Bent and Prowers Counties as it propagates to the east.
There is guidance that does have it developing all the way down to
Baca County, but that seems to be an outlier. The environment out
east is impressive. There is around 2000 J/kg of CAPE, as
analyzed by SPC Mesoanalysis, and around 20-35kts of 0-6km bulk
shear. Overall, once the MCS forms, 2+ inch hail, 60-80mph wind
gusts, and tornado are possible. Again, we think it will primarily
be only over Kiowa, Bent, and Prowers Counties. By around 11pm,
the storms should be in Kansas.

Tomorrow looks to be a down day for thunderstorms. Model soundings
all agree that a fairly hearty cap will be in place over the
region, however, I do have concerns that if the precipitation
distribution from convection tonight doesn't happen, or is less
coverage than we expect, then the cooling of having saturated
soils may inhibit the formation of the cap. Right now I am going
with limited coverage of storms, however. There may be an isolated
storm or two over the Palmer Divide, where there is less CIN, but
as they travel east, they should dissipate quickly.

Low temperatures tonight will be in the 60s over the plains and the
40s over the mountain valleys. The high temperatures tomorrow will
be in the low to mid 90s over the plains and the mid to upper 80s
over the mountain valleys.

.LONG TERM...(Friday night through Thursday)
Issued at 303 PM MDT Thu Aug 3 2023

Key Messages:

1) Cold frontal passage on Saturday could bring strong to severe
storms to our plains, along with a nice cool down as we head into
the beginning of next week

2) Critical fire weather conditions are expected for the high
country through much of the extended, beginning on Saturday for the
San Luis Valley.

Saturday..

Mostly zonal flow aloft prevails by Saturday, with an upper-low
passing to our northeast throughout the weekend. This low sends a
cold front south sometime on Saturday. Models are beginning to
converge on the idea that this front could come through right around
max heating, which would mean an increased chance for strong to
severe thunderstorm development, especially for areas east of the I-
25 corridor. For the high country, increased westerly flow begins to
usher in a drying trend that looks to persist well into next week.
Westerly winds gusting up to 35 mph will combine with relative
humidity values in the low teens to create several hours of critical
fire weather conditions for much of the high country. For this
reason, a Fire Weather Watch has been hoisted for Saturday afternoon
and Saturday evening for the San Luis Valley, where fuels have
reached critical thresholds. Portions of the San Juans and the La
Garitas will also see spotty critical meteorological fire weather
conditions, but fuels have not yet been deemed critical by partners
in those locations so therefore no highlights at this time.
Depending on timing of the frontal boundary, daytime high
temperatures are expected to be near normal for both our plains and
for the high country.

Sunday..

Northwest flow aloft sets in behind the departing northern plains
low by Sunday, which should keep temperatures at least a few degrees
below normal for afternoon highs. Model guidance is still showing a
bit of a spread for temperatures, so have stuck with NBM solutions
for now, which show highs of about 5 to 8 degrees below normal for
most locations. For the most part, cooler temperatures and a more
stable environment should result in less thunderstorm activity on
Sunday, though cant rule out a few weaker storms and precip given
potential upslope flow and available moisture across our mountain
adjacent plains that day.

Monday Onwards..

We remain in northwesterly flow aloft through the first half of next
week, with daily chances for showers and thunderstorms on our plains
and persistent dryness expected for the high country. This will mean
near normal temperatures through this period, along with continued
chances for critical fire weather conditions for our mountain zones.
&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 303 PM MDT Thu Aug 3 2023

Some lower clouds are possible over KCOS and KPUB during the
overnight hours tonight, otherwise dry and VFR conditions are
expected over KALS, KCOS, and KPUB throughout the forecast period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday
evening for COZ224.

&&

SHORT TERM...SKELLY
LONG TERM...EHR
AVIATION...SKELLY
Hazardous weather outlook, Aug 3, 11:55 AM MDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1155 AM MDT Thu Aug 3 2023

COZ058>089-093>099-041800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1155 AM MDT Thu Aug 3 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms will develop over the mountains shortly
before noon, then spread into the southeast plains during the
afternoon and evening.  Thunderstorms over the mountains will be
capable of producing lightning, brief heavy rainfall, and gusty
winds up to 45 mph.  As storms move into the southeast plains, a few
will become strong to severe between 2 PM and 10 PM, with hail up to
2 inches in diameter, and wind gusts up to 70 mph possible. The
greatest risk for large hail and damaging winds will be across
Kiowa, Bent and Prowers counties late this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Friday and onwards, scattered rain showers and thunderstorms will
continue, though primarily over the eastern plains. There is
potential for strong to severe storms each day, but uncertainty
remains at this time for primary hazards and areas of greatest
concern.

Critical fire weather conditions will start to increase across
areas west of I25 starting Friday and continuing into next week as
conditions dry out and winds start to increase. The greatest area
of concern at this time is the San Luis Valley, where conditions
will be driest and windiest, and where fire weather highlights may
be needed in the coming days.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

SKELLY/EHR

In the hours before

Special weather statement, Aug 3, 3:43 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
343 PM MDT Thu Aug 3 2023

COZ086-032215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
343 PM MDT Thu Aug 3 2023

...A strong thunderstorm will impact portions of east central Pueblo
County through 415 PM MDT...

At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Avondale, or 19 miles south of Pueblo Airport, moving
northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central Pueblo
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3796 10445 3804 10452 3821 10424 3802 10411
TIME...MOT...LOC 2143Z 241DEG 16KT 3802 10444

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

PS
Special weather statement, Aug 3, 3:45 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
345 PM MDT Thu Aug 3 2023

COZ077-079-081-083-086-032215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
345 PM MDT Thu Aug 3 2023

...A cluster of strong thunderstorms will impact portions of
southeastern Fremont and northwestern Pueblo Counties through 415 PM
MDT...

At 345 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms near Canon City, or 19 miles north of Junkins Burn
Scar, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Florence, Canon City and Penrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3829 10527 3839 10535 3861 10508 3836 10488
TIME...MOT...LOC 2145Z 241DEG 16KT 3839 10523

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Aug 3, 3:54 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
354 PM MDT Thu Aug 3 2023

COZ084-085-032230-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
354 PM MDT Thu Aug 3 2023

...A strong thunderstorm will impact portions of central El Paso
County through 430 PM MDT...

At 353 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colorado Springs, Falcon, Cimarron Hills and Peterson Space Force
Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3880 10478 3888 10481 3899 10459 3883 10449
TIME...MOT...LOC 2153Z 247DEG 8KT 3887 10476

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Aug 3, 4:11 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
411 PM MDT Thu Aug 3 2023

COZ081-085-032245-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
411 PM MDT Thu Aug 3 2023

...A strong thunderstorm will impact portions of west central El Paso
County through 445 PM MDT...

At 411 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Colorado Springs, Fountain, Manitou Springs, Stratmoor, Fort
Carson, Security, Security-Widefield, Cimarron Hills and Peterson
Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3875 10492 3885 10490 3887 10468 3871 10468
TIME...MOT...LOC 2211Z 267DEG 9KT 3880 10484

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

PS
Special weather statement, Aug 3, 4:24 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
424 PM MDT Thu Aug 3 2023

COZ083-086-032300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
424 PM MDT Thu Aug 3 2023

...A strong thunderstorm will impact portions of southeastern Fremont
and northwestern Pueblo Counties through 500 PM MDT...

At 424 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Penrose, or 14 miles northeast of Junkins Burn Scar,
moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southwestern Pueblo, Pueblo West, Pueblo Reservoir and Penrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3823 10504 3840 10507 3849 10468 3821 10463
TIME...MOT...LOC 2224Z 267DEG 25KT 3830 10497

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Aug 3, 4:27 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
427 PM MDT Thu Aug 3 2023

COZ083-086-032300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
427 PM MDT Thu Aug 3 2023

...A strong thunderstorm will impact portions of southeastern Fremont
and northwestern Pueblo Counties through 500 PM MDT...

At 427 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Penrose, or 13 miles northeast of Junkins Burn Scar,
moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pueblo West, Pueblo Reservoir and Penrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near the Pueblo Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3823 10503 3835 10502 3839 10470 3819 10472
TIME...MOT...LOC 2227Z 275DEG 20KT 3829 10496

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:09 PM MDTSpecial Weather StatementPUBFremont36 min
Aug 2, 6:32 PM MDTSpecial Weather StatementPUBKiowa28 min
Aug 2, 6:38 PM MDTSpecial Weather StatementPUBPueblo37 min
Aug 2, 6:42 PM MDTSpecial Weather StatementPUBTeller63 min
Aug 2, 7:00 PM MDTSpecial Weather StatementPUBPueblo30 min
Aug 2, 7:21 PM MDTSpecial Weather StatementPUBTeller24 min
Aug 2, 7:40 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo35 min
Aug 2, 7:51 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Aug 2, 8:11 PM MDTSpecial Weather StatementPUBPueblo49 min
Aug 2, 8:25 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCrowley, El Paso65 min
Aug 2, 9:01 PM MDTSpecial Weather StatementPUBCrowley59 min
Aug 3, 1:32 AM MDTSpecial Weather StatementPUBProwers43 min
Aug 3, 2:40 PM MDTSpecial Weather StatementPUBLas Animas35 min
Aug 3, 3:12 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache24 hr
Aug 3, 3:27 PM MDTSpecial Weather StatementPUBLas Animas33 min
Aug 3, 3:38 PM MDTSpecial Weather StatementPUBTeller37 min
Aug 3, 3:43 PM MDTSpecial Weather StatementPUBPueblo32 min
Aug 3, 3:45 PM MDTSpecial Weather StatementPUBFremont30 min
Aug 3, 3:54 PM MDTSpecial Weather StatementPUBEl Paso36 min
Aug 3, 4:06 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Aug 3, 4:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Aug 3, 4:24 PM MDTSpecial Weather StatementPUBPueblo36 min
Aug 3, 4:27 PM MDTSpecial Weather StatementPUBPueblo33 min
Aug 3, 4:51 PM MDTSpecial Weather StatementPUBEl Paso24 min
Aug 3, 5:00 PM MDTSpecial Weather StatementPUBCrowley30 min
Aug 3, 5:08 PM MDTSpecial Weather StatementPUBPueblo52 min
Aug 3, 5:14 PM MDTFlash Flood WarningPUBPueblo2 hr
Aug 3, 5:14 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBPueblo61 min
Aug 3, 5:16 PM MDTSpecial Weather StatementPUBEl Paso44 min
Aug 3, 5:21 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCrowley, El Paso, Pueblo39 min
Aug 3, 5:55 PM MDTSpecial Weather StatementPUBCrowley35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.